Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Albuquerque, NM

June 19, 2000De Baca County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 19, 2000, 3:42 PM MDT for De Baca County, New Mexico. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 19, 2000, 3:42 PM MDT (21:42 UTC)
Expired
Jun 19, 2000, 4:30 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County De Baca County, NM

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:05 PM MDTHail 0.75Taiban, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 192143
SVRABQ
NMC011-192230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 430 PM MDT

* AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL DE BACA COUNTY...OR ABOUT 50 MILES
  WEST OF PORTALES...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL EASTERN DE BACA COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

LAT...LON 3432 10430 3414 10430 3412 10394 3434 10394

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:35 PM MDT, 7 minutes earlier.

Area forecast discussion, Jun 19, 3:35 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT MON JUN 19 2000

POOL OF COLD AIR ALOFT ATTENDING A MID-LEVEL SHORT WAVE TROUGH
AIDED AND ABETTED THE MORNING AND EARLY AFTERNOON THUNDERSTORMS
OVER THE WESTERN ZONES. THUNDERSTORM ACTIVITY ON THE WANE ACROSS
THE WESTERN LOWLANDS AS OF THIS WRITING AS LOW LEVEL MOISTURE BEING
SCOURED BY WESTERLY BREEZES AND AFTERNOON MIXING.

LOCAL PROCEDURE FOR DETERMINING FLASH FLOOD POTENTIAL ARRIVED AT A
HIGH POTENTIAL EARLY THIS EVENING FOR THE SOUTHERN MOUNTAINS AND
SOUTHEAST PLAINS. HOWEVER...THE WIND ENVIRONMENT WILL BE POOR FOR
FLASH FLOODING AS THUNDERSTORMS WILL MOVE AT SPEEDS BETWEEN 20 AND 30
MPH. MOST OF THE THUNDERSTORMS SHOULD BE DIE DOWN BY MIDNIGHT.

DEEP MOISTURE SHOULD BE SHOVED TO SOUTHERNMOST ZONES TUESDAY AS
DRIER MORE STABLE AIR EXPECTED TO COVER THE NORTHERN ZONES. THUS...
EXPECT TUESDAY/S CROP OF THUNDERSTORMS TO BE MORE MEAGER THAN
TODAY/S BUNCH...WITH MOST OF THE STORMS EXPECTED TO BE OVER THE
MOUNTAINS AND EAST.

A BACKDOOR COLD FRONT SHOULD MOVE ACROSS THE NORTHEAST ZONES
TUESDAY NIGHT WITH THE FRONT EXPECTED TO ADVANCE TO THE FRONT RANGES
AND SOUTHEAST PLAINS WEDNESDAY. THIS FRONT SHOULD PROVIDE AN
ADDITIONAL FOCUS FOR THE AFTERNOON AND EVENING THUNDERSTORMS ACROSS
THE EASTERN ZONES.

THE EXTENDED PERIOD SHOULD BE CHARACTERIZED BY NEAR TO SLIGHTLY
ABOVE AVERAGE DAYTIME TEMPERATURES AND MEAGER CROPS OFv AFTERNOON
AND EVENING THUNDERSTORMS OVER THE MOUNTAINS AND EAST.

ABQ BA 060/090 060/090 062 383--
SAF BA 052/087 051/086 053 382--
TCC BB 065/093 064/085 064 381-1

.ABQ...NONE.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.